Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 640, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 6, 2001, 6:14 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 6, 2001, 6:14 PM CDT (23:14 UTC)
- Expired
- Sep 6, 2001, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WUUS54 KJAN 062317 SVRJAN MSC073-091-062345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 614 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 645 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF SUMRALL...DRIFTING NORTHWEST AT AROUND 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SUMRALL AT 625 PM CDT AND CROSS THE LAMAR AND MARION COUNTY LINE BY 630 PM DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3142 8979 3121 8978 3125 8942 3142 8950
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:00 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 6, 3:00 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU SEP 6 2001 UPPER FORCING NOT AS WELL DEVELOPED AS FORECAST FOR TODAY BUT LOW LEVEL CONVERGENCE AND DIFFERENTIAL MOISTURE BOUNDARY HAVE SERVED AS FOCUS FOR CONVECTION THIS AFTERNOON. BEST DYNAMICS LOCATED ERN AND NRN AREAS. CONCERN FOR CENTRAL AREAS IS POSSIBILITY OF OUTFLOW ACTIVITY PROGRESSING WWD FROM DIMINISHING ERN CONVECTION THIS EVENING. WITH SLOW MOVING CELL AND LOCALLY STRONG CONVECTION...WILL SEE FEW AREAS OF HEAVY RAINFALL THIS AFTERNOON AND EVENING. SINCE UPPER SUPPORT WEAK...EXPECT MOST ACTIVITY TO DIMINISH AROUND DARK. FORECAST SOUNDINGS DO NOT INDICATE WIDESPREAD DENSE FOG DEVELOPMENT OVERNIGHT. AREAS OF FOG EXPECTED IN AREAS OF HEAVIER RAINFALL BY SUNRISE...PARTICULARLY ERN ZONES. NEXT SHORTWAVE MOVING INTO WRN AR/NE TX TONIGHT. THIS SYSTEM TO WEAKEN AND SLOWLY DRIFT TO THE E...REMAIN W OF THE MS RIVER AS THE NEXT STRONGER SHORTWAVE DROPS INTO TX. LOW LEVEL SLY FLOW INCREASING FRIDAY AS THE LOW PRESSURE SYSTEM DEVELOPS UPSTREAM. MEAN RH VALUES SOMEWHAT LOWER FOR FRI BUT PRECIPITABLE WATER REMAINS BETWEEN 1.5-2+ INCHES THROUGH THE NEXT FEW DAYS. LOW LEVEL FORCING TO INCREASE TOMORROW WITH 850 MB WIND 15-20 KTS. BEST CHANCE OF CONVECTION MOVING TO WRN ZONES FOR FRI WHERE CAPE AND INSTABILITY FIELDS LOOK MOST UNSTABLE. GOOD LOW LEVEL SLY FLOW CONTINUING SAT AHEAD OF APPROACHING COLD FRONT. AIR MASS REMAIN MOIST WITH 10-20 KTS 850 MB WIND AND SURFACE DEWPOINTS IN THE LOW TO MID 70S RANGE. WEAK LOW LEVEL CONVERGENCE FORECAST FOR MOST OF FORECAST AREA. RELATIVELY STRONG UPPER DIVERGENCE INDICATED BY THE AVN. WILL CONTINUE THREAT OF THUNDERSTORMS FOR SATURDAY...ESPECIALLY FOR THE AFTERNOON AND EVENING. EXTENDED MODELS AGREE THAT COLD FRONT TO APPROACH FROM THE W AT THE END OF THE WEEK. MRF FASTEST...DRAGGING FRONT TO THE E OF THE FORECAST AREA BY SUN MORNING. OTHER MODELS AGREE ON SLOWER SOLUTION. MRF AND SLOWER AVN/NOGAPS AGREE ON DRY CONDITION BY MONDAY... CONTINUING INTO THE EARLY PART OF NEXT WEEK. .PRELIM NUMBERS... JAN 73/89/72/88 3425 MEI 71/89/72/88 2424 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Sep 6, 3:44 PM CDT, 2 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 344 PM CDT THU SEP 06 2001 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. ABUNDANT MOISTURE...INSTABILITY AND DAYTIME HEATING WILL CONTINUE A CHANCE OF THUNDERSTORMS THROUGH THE EVENING. THE STRONGEST ACTIVITY WILL REMAIN ALONG AND EAST OF INTERSTATE 55. FREQUENT LIGHTNING...BRIEF DOWNPOURS AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER SUNSET WITH THE LOSS OF AFTERNOON HEATING. SEVERE WEATHER IS NOT ANTICIPATED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. ...FLOODING... LOCALIZED...VERY HEAVY RAINFALL WILL BE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. WITH ANY SLOW MOVING STORMS...RAINFALL AMOUNTS OF OF AROUND ONE HALF INCH WITH LOCALIZED AMOUNTS OF AROUND 2 INCHES WILL BE POSSIBLE. THE STAGNANT PATTERN OF DIURNAL...AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. THIS WILL BE DUE TO THE COMBINATION OF A MOIST AIRMASS...AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES. ALSO...SCATTERED BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL HELP TO INITIATE THUNDERSTORMS AS THE TEMPERATURES CONTINUE TO RISE DURING THE AFTERNOON HOURS. THE STORM MOTIONS SHOULD BE RELATIVELY LIGHT SO LOCALIZED...VERY HEAVY RAINFALL WILL EXIST WITH HEAVIER SHOWERS AND STORMS...POSSIBLY CAUSING MINOR FLOODING ALONG WITH PONDING ON AREA ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:48 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 117 min |
| Sep 6, 1:51 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 24 min |
| Sep 6, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Sep 6, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 30 min |
| Sep 6, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.